Severe anaphylaxis reaction from dipyrone without a history of hypersensitivity. Case report
Introduction: The safety of dipyrone has been the object of numerous debates, since severe allergic reactions to it can occur with an estimated incidence of 1 in 5000 parenteral administrations.
Clinical findings: We report the case of one patient who, after an infusion with dipyrone, presented coughing, pharynx itch, dyspnea, generalized cyanosis, and decreased consciousness. The diagnosis of anaphylactic shock without a history of hypersensitivity to the medication was made, and despite treatment with orotracheal intubation, adrenaline, hydrocortisone, sodium chloride, and sodium bicarbonate, it was fatal for the patient.
Conclusion: Cases of severe hypersensitivity without antecedents can be present in patients, which makes it important to recognize this risk in our patients.
2. Nikolova I, Tencheva J, Voinikov J, Petkova V, Benbasat N, Danchev N. Metamizole: a review profile of a well-known "forgotten" drug. Part I: pharmaceutical and nonclinical profile. Biotechnol Biotechnol Eq. 2012;26:3329-37.
3. Machalett H. Case report on an anaphylactic shock following intravenous administration of analgin (sodium noraminophenazonemethanesulfonate) with fatal outcome. Z Arztl Fortbild (Jena). 1978;72:280-2.
4. International Collaborative Study of Severe Anaphylaxis. Risk of anaphylaxis in a hospital population in relation to the use of various drugs: an international study. Pharmacoepidemiol Drug Saf. 2003;12:195-202.
5. Hernandez C, Aragones N, Estanyol N, Bartra J, Castillo I, Villalonga A. Two cases of anaphylactic shock after metamizol given during postoperative recovery. Rev Esp Anaesthsiol Reanim. 2004;51:168-9.
6. Vanden Hoek TL, Morrison LJ, Shuster M, Donnino M, Sinz E, Lavonas EJ, et al. Part 12: cardiac arrest in special situations: 2010 American Heart Association Guidelines for Cardiopulmonary Resuscitation and Emergency Cardiovascular Care. Circulation. 2010;122:S829-61.
7. Alrasbi M, Sheikh A. Comparison of international guidelines for the emergency medical management of anaphylaxis. Allergy. 2007;62:838-41.
8. Williams KW, Sharma HP. Anaphylaxis and Urticaria. Immunol Allergy Clin North Am. 2015;35:199-219.
9. Martínez Juste JF, Ruiz Garces T, Gonzalez Enguita R, Cia Blasco P, Altemir Trallero J. Cardiac complications in a metamizole-induced type I Kounis síndrome. Rev Bras Anestesiol. 2014;66:194-6.
10. Garcipérez de Vargas FJ, Mendoza J, Sánchez-Calderón P, Ortiz C, Porro R, Mogollón-Jiménez MV. Cardiogenic shock secondary to metamizole-induced type II Kounis syndrome.
The publisher (Sociedad Colombiana de Anestesiología y Reanimación S.C.A.R.E.) retains copyright for the published articles.
Creative Commons License
Articles published by Colombian Journal of Anesthesiology are licensed under the Creative Commons 4.0 license: Attribution-NonCommercial-NoDerivs: CC BY-NC-ND.